Antipsychotics and hyperglycemia

By daygogirl Latest Reply 2014-05-26 00:09:14 -0500
Started 2014-05-25 18:15:18 -0500

I take an atypical antipsychotic and my blood sugar has been really high. It tends to be 160 in the morning and has gone as high as 260 two hours after meals. I have bipolar and have insomnia and tend to binge when hypomanic. Should I go off of these pills or just try harder to lose weight and eat better? I won't see my doctor for another few weeks

Tags: blood sugar

2 replies

jayabee52 2014-05-25 19:11:47 -0500 Report

Howdy Daygogirl
I have a good friend who is BiPolar and I would NOT suggest you go off your antipsycotic. For your own welfare maintain your meds until you see your Dr. I would, of course mention your concern to your Dr at that point and see if Dr can suggest another possible medication which may not do that to you.

In the mean time I would eat a high protein and low carb meal plan and see if that would lower your Blood Glucose (BG) levels. You might wish to take a look at the meal plan I have found to be helpful to me in losing weight and managing my T2 diabetes. You can find the discussion about the meal plan here ~

Please do me the kindness of reading and commenting your thoughts on that discussion.

Please share with us what is this "atypical antipsychotic" (this inquiring mind would like to know) and also what type of Diabetes do you have and how are you attempting to control it?

God's best to you and yours
James Baker

daygogirl 2014-05-26 00:09:14 -0500 Report

I take Latuda 60mg. I have type 2 diabetes and take metformin twice a day. I've been cutting down on carbs and sugar. I've been waiting over a month to see a diabetes dietician for some help. I haven't exercised much at all. I know I need to but it's hard getting myself to the gym after long days of stressful work. I'll check out the meal plan now.

Next Discussion: A general »